I received a tetanus shot a week ago my arm is very sore -...

Question: 

I received a tetanus shot a week ago my arm is very sore - can't lift it up comfortably - is this normal?

Answer: 

Common reactions to the Tetanus and Diphtheria (Td) vaccine may include soreness, redness and swelling where the vaccine was given. Fever, headache and muscle soreness may also occur. After a vaccine, pain and swelling can be managed with cold compresses at the injection site and acetaminophen, if needed. Avoid pressure on the injection site. Too frequent boosters of tetanus-containing vaccines can result increased pain, swelling and redness at the injection site.

It is important to always report serious or unexpected reactions to a health care provider. Pain or redness, or swelling went past the nearest joint (shoulder or elbow) or pain or redness, or swelling persists for 10 days or more, should be reported to the health care provider that gave the vaccine.

If you are concerned about your health, please speak with your health care provider.

Immunization Nurse

Date last updated: 
Friday, Oct 12, 2018